Alert archive / Iowa / Flash Flood Warnings in 2019

Flash Flood Warning 4, NWS Des Moines, IA

May 24, 2019Adair County, Adams County, Cass County, Iowa

NWS Des Moines, IA issued this flash flood warning at May 24, 2019, 4:17 AM CDT for Adair County, Adams County, Cass County, Iowa. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2019, 4:17 AM CDT (09:17 UTC)
Expired
May 24, 2019, 10:15 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Adair County, IA, Adams County, IA, Cass County, IA

The radar

The Des Moines radar (KDMX), 109 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 4:24 AM CDTFLASH FLOODMassena, IACASS COUNTY DISPATCH REPORTED FLASH FLOODING NEAR 740TH AND ROCKPORT, AND 730TH AND SEATTLE NEAR THE WEST NODAWAY RIVER.
May 24, 6:10 AM CDTFLASH FLOOD1 W Massena, IACORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1 W MASSENA. QUICK RISES HAVE HAPPENED ALONG THE WEST NODAWAY RIVER IN CASS COUNTY. EVACUATIONS ALONG THE WEST NODAWAY RIVER ARE BEING RECOMMENDED TO NEARBY RESIDENTS.
May 24, 6:10 AM CDTFLASH FLOOD1 W Massena, IAQUICK RISES HAVE HAPPENED ALONG THE WEST NODAWAY RIVER IN CASS COUNTY. RESIDENTS ALONG THE WEST NODAWAY RIVER ARE BEING RECOMMENDED.
May 24, 6:25 AM CDTFLASH FLOODFontanelle, IAGRAVEL ROADS IN THE AREA ARE UNDER WATER. CREEKS AND STREAMS ARE RISING FAST.
May 24, 6:57 AM CDTHEAVY RAIN 4.6Massena, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2019-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2019-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

389 
WGUS53 KDMX 240917
FFWDMX
IAC001-003-029-241515-
/O.NEW.KDMX.FF.W.0004.190524T0917Z-190524T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Des Moines IA
417 AM CDT Fri May 24 2019

The National Weather Service in Des Moines  has issued a

* Flash Flood Warning for...
  Southern Cass County in southwestern Iowa...
  Northwestern Adams County in southwestern Iowa...
  Western Adair County in southwestern Iowa...

* Until 1015 AM CDT Friday.

* At 412 AM CDT, local law enforcement reported heavy rain across 
  the warned area. This rainfall has led to flooding along the West 
  Nodaway River, especially from 730th and Rockport Road to 740th St 
  near Massena . A widespread 2 to 4 inches of rain have fallen.

* Some locations that will experience flooding include...
  Corning, Lake Icaria, Fontanelle, Casey, Massena, Cumberland,
  Bridgewater, Nodaway, Carbon, Lake Icaria State Park and Corning
  Municipal Airport.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

This includes Interstate 80 between mile markers 78 and 82.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4116 9493 4116 9516 4120 9515 4151 9458
      4150 9452 4111 9452 4090 9493

$$

Kotenberg
1 follow-up statement
894 
WGUS73 KDMX 241117
FFSDMX

Flash Flood Statement
National Weather Service Des Moines IA
617 AM CDT Fri May 24 2019

IAC001-003-029-241515-
/O.CON.KDMX.FF.W.0004.000000T0000Z-190524T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cass IA-Adams IA-Adair IA-
617 AM CDT Fri May 24 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
SOUTHERN CASS...NORTHWESTERN ADAMS AND WESTERN ADAIR COUNTIES...

At 610 AM CDT, emergency management reported heavy rain in the area 
throughout Cass County. Up to 4 inches of rain have fallen. Flash 
flooding is expected to begin shortly and may already be occurring. 
Emergency Management also reports that evacuations are being 
recommended to residents along the West Nodaway River in Cass County.

Additional rainfall up to 2 inches is possible. 

Some locations that will experience flooding include...
Corning, Lake Icaria, Fontanelle, Casey, Massena, Cumberland,
Bridgewater, Nodaway, Carbon, Lake Icaria State Park and Corning
Municipal Airport.

This includes Interstate 80 between mile markers 78 and 82.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4116 9493 4116 9516 4120 9515 4151 9458
      4150 9452 4111 9452 4090 9493

$$

Krull

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 23, 11:51 PM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, May 23, 11:51 PM CDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1151 PM CDT Thu May 23 2019

.DISCUSSION.../Tonight through Thursday/
Issued at 347 PM CDT Thu May 23 2019

The weather pattern will be active from tonight into at least the
middle of next week with episodes of thunderstorms that will pose
some severe risk and as mentioned in past days a growing concern
for flash flooding and probably some new river flooding.
Currently, GOES-East clean IR water vapor imagery shows an upper
level low in the western US trough spinning over the Intermountain
West. Meanwhile, upper level ridging is over the Southeast US and
extends into Iowa today providing for a relatively tranquil day.
However, clouds are already increasing over western Iowa from a
thunderstorms complex in central Nebraska and central Kansas per
GOES-East Day Cloud Phase Distinction RGB. As a shortwave trough
ejects out of the western US trough, this will help to lift a
surface boundary back into Iowa as a warm front tonight. Theta-e
advection along with weak instability and good deep layer shear
will help thunderstorms to develop. This may be enough for a few
isolated strong to perhaps severe storms. Heavy rainfall will also
be a risk as precipitable water values increase to between 1.5
and 2 inches. Factor in good warm cloud depths of 3500 to 4000m
and this will lead to efficient rain producing storms. Storms
should be progressive in nature with 850-300mb winds in excess of
40 knots. Still, the 23/00z NCAR ensemble has 1.5 to 2 inches of
rain from southwest into central Iowa with the 12z HREF
localized probability matched mean more confined over southern
Iowa with upper end values nearing 2.5 inches through midday
Friday. Deterministic models also point to an isolated area of 2.5
inches, but hard to pin down where exactly. Many of the high
resolution models along with WPC place the highest amounts over
southern Iowa and this is where 3 and 6 hour flash flood guidance
values are between 1.6 and 2.1 inches respectively. With this
rainfall, not planning to issue a flash flood watch. More on this
in the following paragraphs.

With the warm front lifting northeast of the state during the day
Friday, better instability is expected to develop over the area with
MLCAPEs topping around 2000 J/kg with more than sufficient deep
layer shear and mid-level lapse rates of 7 to perhaps 8C/km. Severe
risk will be there if storms are able to develop later in the
afternoon hours. With the low level jet strengthening and veering
into Iowa Friday night, this may help to induce further storm
development. With the severe risk waning in the evening hours,
attention will be more so on the flash flooding risk. With much of
the storm activity expected Friday night over the southeastern half
or so of the state, concern is that the rain that falls Friday night
will be over areas that have rain tonight (Thursday night). What
is also slightly better for a flash flooding setup besides
antecedent conditions at that point will be the 850-300mb flow
that will be more parallel to the boundary. This may allow for
repeated round of efficient rain producing storms given 1.5 to 2
inch precipitable water values and good warm cloud depths Friday
night into early Saturday. The ingredients for severe storms may
be the best on Saturday as the boundary remains over the state
with MLCAPE values between 2500 and 3000 J/kg and strong deep
layer shear of 50 to 60 knots. Heavy rain parameters are not
peaking as high with lower warm cloud depths and precipitable
water values. As the boundary slips south perhaps into northern
Missouri into Sunday and the weak ridging returns, this may give a
good portion of the state a break. However, southern Iowa should
be close enough to the boundary to warrant some chance of
thunderstorms.

Into Memorial Day, another shortwave trough will eject out of the
Western US trough with the overall trough beginning to slowly advance
eastward. This will cause the boundary once again to drift back
northward into the state and pose a risk for severe weather with
good thermodynamic and kinematic properties. Another round of storms
is expected later Tuesday as the parent upper trough moves onto the
Plains and crosses the region into early Wednesday. With Thursday
night and Friday night both looking like southern Iowa may be more
of a focus for rainfall along with southern Iowa being best
favored for rainfall through early next week, concern is that the
cumulative rainfall will lead to lower flash flood guidance and a
higher risk of flash flooding. Whether it is tomorrow or sometime
this weekend, thinking yesterday and today is that somewhere in
southern to perhaps central Iowa (depending on where rain falls)
will need a flash flood watch. Further, with WPC 7 day rainfall
forecast having 3 to 7 inches over Iowa with highest amounts over
southern Iowa, this rainfall should lead to additional river
flooding.

Large scale differences result after the trough passes the area
with two distinct camps--the ECMWF and non-ECMWF (GFS, FV3, CMC).
The ECMWF drops a northern stream trough into the northern states
with precipitation possible on Wednesday followed by cooler
weather while the non-ECMWF stay north of the US/Canadian border
and would be milder and drier.

&&

.AVIATION.../For the 06Z TAFS through 06Z Friday night/
Issued at 1151 PM CDT Thu May 23 2019

Showers and thunderstorms moving into TAF locations from the west.
Expect cigs to drop to MVFR with local IFR cigs in heavier showers.
MVFR vsbys will accompany tsra with local IFR vsbys in stronger
storms.  Latest models suggest a break in precip during the day
though isold shra may linger then redevelopment south and east aft
25/00Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION...Ansorge
AVIATION...FAB
Hazardous weather outlook, May 23, 3:55 PM CDT, 12 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
355 PM CDT Thu May 23 2019

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-242100-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
355 PM CDT Thu May 23 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Thunderstorms chances will increase overnight with an isolated
severe storm possible along with moderate to locally heavy rain,
mainly over southern into perhaps central Iowa.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Outside of a brief break around Sunday, periodic thunderstorm
chances are expected from Friday into early next week, including
Memorial Day. Severe weather primarily in the form of large hail,
damaging wind gusts, and moderate to heavy rainfall will be
possible at times. Flash flooding and river flooding risks will
increase through the weekend.

A River Flood Warning remains in effect for the West Fork Des
Moines River near Estherville for the foreseeable future. Please
refer to the National Weather Service website at
weather.gov/desmoines for further details.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed off and on through the Memorial Day
weekend, especially Friday, Saturday, and Monday.

Ansorge

In the hours before

Special weather statement, May 24, 12:40 AM CDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1240 AM CDT Fri May 24 2019

IAZ058-059-070>072-081-082-240615-
Guthrie IA-Adams IA-Adair IA-Union IA-Madison IA-Dallas IA-Cass IA-
1240 AM CDT Fri May 24 2019

...Storms May Produce Dime to Nickel Size Hail...

At 1240 AM CDT, Doppler radar was tracking a strong thunderstorm near
Greenfield, moving northeast at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Greenfield, Stuart, Earlham, Fontanelle, Dexter, Casey, Orient,
Diamondhead Lake, Menlo, Bridgewater, Greenfield Municipal Airport
and Nodaway Park.

LAT...LON 4108 9448 4131 9481 4167 9437 4145 9401
TIME...MOT...LOC 0540Z 218DEG 44KT 4130 9459

Kotenberg
Special weather statement, May 24, 1:07 AM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Des Moines IA
107 AM CDT Fri May 24 2019

IAZ071-072-082-240630-
Adair IA-Union IA-Madison IA-
107 AM CDT Fri May 24 2019

...Line of Storms May Produce Dime to Nickel Size Hail and
Strong Winds..

At 107 AM CDT, Doppler radar was tracking a strong thunderstorm near
Green Valley Lake, or 8 miles north of Creston, moving northeast at
50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Creston, Winterset, Green Valley Lake, Orient, Lorimor, Macksburg,
Green Valley Lake State Park, Creston Municipal Airport and
Winterset-Madison County Airport.

LAT...LON 4126 9444 4146 9400 4116 9397 4116 9401
      4110 9402 4098 9445
TIME...MOT...LOC 0607Z 239DEG 43KT 4118 9440

Kotenberg
Special weather statement, May 24, 2:04 AM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Des Moines IA
204 AM CDT Fri May 24 2019

IAZ048-049-060>062-073>075-240745-
Story IA-Poweshiek IA-Marion IA-Jasper IA-Polk IA-Marshall IA-
Mahaska IA-Warren IA-
204 AM CDT Fri May 24 2019

...Line of Storms May Produce Brief Winds of 40 to 50 mph and a
Brief Period of Heavy Rain...

At 204 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Huxley to near Melcher-Dallas. Movement
was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Marshalltown, Newton, Altoona, Oskaloosa, Pella, Pleasant Hill,
Knoxville, Carlisle, Bondurant, Mitchellville, Colfax, Monroe,
Pleasantville, Prairie City, Melcher-Dallas, Baxter, Adventureland
Amusement Park, Iowa Speedway, Prairie Meadows and Knoxville Raceway.

LAT...LON 4201 9286 4121 9263 4121 9345 4188 9353
TIME...MOT...LOC 0704Z 264DEG 37KT 4190 9348 4120 9327

Kotenberg
Special weather statement, May 24, 2:34 AM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Des Moines IA
234 AM CDT Fri May 24 2019

IAZ038-039-049-050-061-062-240800-
Black Hawk IA-Tama IA-Poweshiek IA-Grundy IA-Jasper IA-Marshall IA-
234 AM CDT Fri May 24 2019

...Line of Storms May Produce Strong Winds of 40 to 50 mph...

At 234 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Marshalltown to near Rock
Creek Lake. Movement was northeast at 55 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Marshalltown, Toledo, Tama, Traer, Reinbeck, Conrad, Meskwaki Casino,
Rock Creek Lake, Gladbrook, Le Grand, Garwin, Gilman, Albion,
Chelsea, Montour, Laurel, Clutier, Elberon, Beaman and Haverhill.

LAT...LON 4192 9230 4173 9295 4212 9310 4245 9254
      4205 9230
TIME...MOT...LOC 0734Z 232DEG 51KT 4208 9304 4176 9288

Kotenberg
Special weather statement, May 24, 3:07 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Des Moines IA
307 AM CDT Fri May 24 2019

IAZ060-061-073-074-240845-
Marion IA-Jasper IA-Polk IA-Warren IA-
307 AM CDT Fri May 24 2019

...Line of Storms May Produce Brief Winds in Excesss of 40 mph...

At 305 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Iowa State Fairgrounds to 9 miles
southeast of Avenue Of The Saints Event Center. Movement was east at
40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Des Moines, Newton, Indianola, Altoona, Pleasant Hill, Knoxville,
Carlisle, Bondurant, Mitchellville, Colfax, Monroe, Pleasantville,
Prairie City, Adventureland Amusement Park, Iowa Speedway, Prairie
Meadows, Iowa State Fairgrounds, Knoxville Raceway, Lake Red Rock and
Milo.

LAT...LON 4175 9292 4126 9301 4122 9363 4167 9355
TIME...MOT...LOC 0805Z 265DEG 34KT 4162 9352 4119 9369

Kotenberg
Local storm report, May 24, 3:59 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
359 AM CDT FRI MAY 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 AM     HEAVY RAIN       9 SW CUMBERLAND         41.17N 94.97W
05/24/2019  M4.18 INCH       CASS               IA   PUBLIC

            MEASURED BY HOME WEATHER STATION.

0358 AM     HEAVY RAIN       6 NNE CARBON            41.13N 94.79W
05/24/2019  M4.22 INCH       ADAMS              IA   PUBLIC

            MEASURED BY HOME WEATHER STATION.

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:06 PM CDTRiver Flood WatchDMXDavis, Wapello14 hr
May 23, 11:53 PM CDTSpecial Weather StatementDMXAdams37 min
May 24, 12:40 AM CDTSpecial Weather StatementDMXAdair35 min
May 24, 1:07 AM CDTSpecial Weather StatementDMXMadison23 min
May 24, 2:04 AM CDTSpecial Weather StatementDMXJasper, Marion41 min
May 24, 2:34 AM CDTSpecial Weather StatementDMXMarshall, Tama26 min
May 24, 3:07 AM CDTSpecial Weather StatementDMXJasper, Marion, Warren38 min
May 24, 3:51 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Clarke, Davis, Decatur and 16 more23 hr
May 24, 4:27 AM CDTRiver Flood WarningDMXPolk10 days
May 24, 5:20 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Ringgold, Taylor, Union40 min
May 24, 5:57 AM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Decatur, Madison, Ringgold, Union and 1 more48 min
May 24, 6:24 AM CDTRiver Flood WarningDMXHumboldt17 days
May 24, 6:26 AM CDTRiver Flood WarningDMXPolk8 days
May 24, 6:46 AM CDTSpecial Weather StatementDMXLucas, Marion, Warren, Wayne44 min
May 24, 7:07 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Marshall, Polk, Warren38 min
May 24, 7:21 AM CDTRiver Flood WarningDMXDallas, Polk13 hr
May 24, 7:23 AM CDTSpecial Weather StatementDMXAppanoose, Davis, Mahaska, Marion, Monroe, Wapello67 min
May 24, 7:40 AM CDTSpecial Weather StatementDMXPoweshiek35 min
May 24, 7:44 AM CDTAreal Flood WarningDMXStory6 hr
May 24, 7:46 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Marshall, Tama31 min
May 24, 7:54 AM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama21 min
May 24, 9:50 AM CDTRiver Flood WarningDMXPolk24 hr
May 24, 10:16 AM CDTFlash Flood WarningDMXAdair3 hr
May 24, 10:33 AM CDTRiver Flood WarningDMXDavis, Wapello47 days
May 24, 10:35 AM CDTRiver Flood WatchDMXBlack Hawk23 hr
May 24, 10:35 AM CDTRiver Flood WatchDMXBlack Hawk34 hr
May 24, 10:36 AM CDTRiver Flood WarningDMXTama6 days
May 24, 10:36 AM CDTRiver Flood WarningDMXBlack Hawk8 days
May 24, 10:36 AM CDTRiver Flood WarningDMXWebster11 days
May 24, 10:36 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster3 days
May 24, 10:36 AM CDTRiver Flood WarningDMXDallas, Greene7 days

Nearby

Flash Flood Warnings in Iowa, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.